Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Possible PEP side effect or something worse?
Jul 27, 2006

I am in my fourth week of PEP treatment (Combid 300). Approximately 3 weeks after possible exposure, I got a an oral yeast infection. I also have a small blotch on my chest which sometimes appears. Are these both signs of sero-conversion? Or could they in any way be related to PEP?

I will get tested but I am so worried that any information you can provide will be very much appreciated.

NB- I am a vegetarian and I understand that Combid 300 depresses vitamin B12 in take which in turn can make you susceptible to oral thrush.

Also I am in the Tropics. Is there more chance of oral infections here?

Response from Dr. Conway

Thrush can certainly be a sign of reduced immunity, but it also happens in people with no chronic diseases and on no medications, so it is hard to say what it means. I do not think this is a side effect of post-exposure prophylaxis (PEP), as the medications in the PEP do not reduce the amount of bacteria in the mouth to allow the thrush to appear. At this stage, if someone came to see me with a recent high-risk exposure to HIV and with oral thrush, I would be ordering a DNA PCR or viral load test to attempt to diagnose acute HIV infection by detecting the virus itself before the antibody test would be positive.


Previous
Agian with berbal product!
Next
Is it HIV

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement